What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 26, 11:10 PM CST, 50 minutes earlier.
Area forecast discussion, May 26, 11:10 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1210 AM CDT Mon May 27 2024
...New AVIATION...
.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 845 PM CDT Sun May 26 2024
Instability remains quite strong across the Mid-South as of 8 PM
with MLCAPE upwards of 3500-4500 J/kg ahead of the line of storms
marching across the Mid MS Valley. This instability will provide
ample fuel for additional thunderstorm development over northeast
AR and southeast MO over the next hour or two. This line of
storms will show an eastward motion but the additional storms
along the lower end of the front will keep areas farther south
toward I-40 in the primary risk area into the early morning hours.
We've seen some discrete supercells develop over southern IL and
western KY, and could yet see this in portions of West TN in the
next few hours. This will pose the primary threat for strong,
long-track tornadoes. The NQA-generated hodograph indicates
strong cyclonic curvature in the lowest 2 km with 0-1 km SRH of
338 m2/s2, which is quite strong and favorable for low-level
mesocyclones.
Damaging wind is likely within the main line of storms, as is
severe hail, but a few tornadoes are possible in this line. Given
the 0-3 km shear vector of 270 at 40-45 kts, any portions of the
QLCS that becomes roughly N-S oriented would have a potential for
mesovortex generation which could enhance the damaging
wind/tornado threat, especially given the significant 0-3 km CAPE
of 150+ in the warm sector. The severe threat will continue well
into the early morning hours.
MJ
&&
.SYNOPSIS...
Issued at 315 PM CDT Sun May 26 2024
One final round of strong to severe thunderstorms are expected
tonight before a period of drier weather is expected for the
upcoming work week. A few showers and thunderstorms are expected
Wednesday, mainly in north Mississippi, but much more widespread
storms return next weekend. Cooler temperatures are expected
Wednesday featuring highs around 80 degrees. Temperatures will
trend warmer Thursday into the weekend.
&&
.DISCUSSION...
(This evening through next Saturday)
Issued at 315 PM CDT Sun May 26 2024
Additional thunderstorms this afternoon look uncertain, but any
storms that do develop have a high potential to become severe.
Data from A Little Rock special sounding has increased confidence
that severe storms capable of strong tornadoes, very large hail,
and intense damaging winds are possible this afternoon and
continuing into the evening. The Storm Prediction Center has
upgraded northern portions of west Tennessee, far northeast
Arkansas and the Missouri Bootheel to a Tornado/Wind driven
Moderate Risk(level 4/5) in their Day 1 Convective Outlook.
A line of showers and thunderstorms associated with a cold front
is expected to traverse the Midsouth tonight. CAMS have been
inconsistent in how solid this line will be but timing has been
pretty solid. Expect the main threat from strong to severe
thunderstorms between 9 PM and 5 AM. Tornadoes, damaging wind,
large hail and flooding from heavy rain are all possible. The
threat of tornadoes should diminish through the night as
hodographs lengthen resulting in less pronounced low level shear.
However, as the line interacts with any outflow boundaries from
storms earlier today, or additional storms this afternoon, the
localized threat for a tornado could become enhanced.
A Flood watch remains in effect for the northern half
of the Midsouth through 7 AM. Portions of the Missouri bootheel
and west Tennessee along the Kentucky State Line where MRMS data
indicates 2-4 inches has already fallen will be most vulnerable
for additional flooding. Local amounts of rain in excess of 6
inches has likely fallen in this region prompting Flood and Flash
flood Warnings. Any additional rain has a high potential to
exacerbate ongoing flooding issues.
Surface high pressure will build in on Monday behind the overnight
line of storms. A few showers may still linger in north
Mississippi and along the Tennessee River around Sunrise tomorrow,
but Memorial Day looks dry across most of the Midsouth. Highs
Tomorrow and Tuesday are expected to be in the middle 80s to
around 90 degrees.
A low amplitude long wave trough will shift across the Upper and
Middle Mississippi River Valley late Tuesday into Wednesday along
with a cold front. A shortwave will track from southeast Oklahoma
into south Mississippi possibly helping to initiate a few showers
and thunderstorms in north Mississippi Wednesday. High
temperatures Wednesday are expected to be around 80 degrees.
Temperatures will trend warmer Thursday into next weekend with
highs back in the mid 80s by Sunday. More widespread showers and
thunderstorms are expected to return to the Midsouth next weekend.
30/Sirmon
&&
.AVIATION...
(06Z TAFS)
Issued at 1205 AM CDT Mon May 27 2024
Thunderstorms will be moving across much of the Mid-South
overnight. Behind the main line of thunderstorms, calmer weather
with VFR conditions and light west winds are expected on Monday.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 7 AM CDT this morning for ARZ009-018-026>028-
035-036-048.
MO...Flood Watch until 7 AM CDT this morning for MOZ113-115.
MS...None.
TN...Flood Watch until 7 AM CDT this morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...ARSIn the hours before
Special weather statement, May 26, 11:36 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
1236 AM CDT Mon May 27 2024
ARZ048-049-270600-
St. Francis AR-Lee AR-
1236 AM CDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE AND SOUTHEASTERN
ST. FRANCIS COUNTIES THROUGH 100 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm near
Haynes, or near Palestine, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Marianna, Hughes, Palestine, Moro, Haynes, Brickeys,
Cody, Kokomo, Oak Forest, Westor, Mud Lake, Soudan, Peters, Council,
Heustess, North Hughes, Diamond Woods, Ball Point, and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for eastern
Arkansas...and northwestern Mississippi.
&&
LAT...LON 3496 9093 3502 9049 3498 9042 3489 9044
3489 9047 3488 9048 3486 9048 3483 9046
3480 9047 3474 9048 3474 9053 3477 9050
3480 9052 3480 9054 3479 9055 3475 9054
3480 9104
TIME...MOT...LOC 0536Z 273DEG 32KT 3488 9086
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, May 26, 11:38 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
1238 AM CDT Mon May 27 2024
MSZ001-002-008-TNZ088-089-270615-
Marshall MS-DeSoto MS-Tate MS-Fayette TN-Shelby TN-
1238 AM CDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT DESOTO...NORTHWESTERN
MARSHALL...NORTH CENTRAL TATE...SOUTHWESTERN FAYETTE AND SOUTHEASTERN
SHELBY COUNTIES THROUGH 115 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm over
Southwest Memphis, or near T O Fuller State Park, moving east at 50
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, Horn
Lake, Hernando, T O Fuller State Park, Cordova, Memphis, Byhalia,
Walls, Lake Cormorant, Southwest Memphis, Lynchburg, Southeast
Memphis, Downtown Memphis, Lewisburg, Whitehaven, and Frayser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for eastern
Arkansas...northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3503 9022 3503 9021 3504 9019 3505 9019
3512 9012 3512 9009 3513 9007 3515 9007
3516 9009 3525 8999 3511 8950 3472 8981
3491 9025 3495 9025 3497 9028
TIME...MOT...LOC 0538Z 285DEG 45KT 3504 9006
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchlessigerLocal storm report, May 26, 11:41 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1241 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM Tstm Wnd Dmg 6 S Big Sandy 36.15N 88.08W
05/26/2024 Benton TN Emergency Mngr
Trees down across Prince, Cedar and Church
roads.
&&
DNMSpecial weather statement, May 26, 11:42 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
1242 AM CDT Mon May 27 2024
TNZ003-004-020>022-050>052-054-055-270615-
Carroll TN-Henderson TN-Weakley TN-Madison TN-Benton TN-Crockett TN-
Decatur TN-Henry TN-Haywood TN-Gibson TN-
1242 AM CDT Mon May 27 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT...
SOUTHEASTERN WEAKLEY...HENDERSON...GIBSON...WESTERN BENTON...
CARROLL...EAST CENTRAL HAYWOOD...NORTHERN MADISON...SOUTHERN HENRY
AND NORTHERN DECATUR COUNTIES THROUGH 115 AM CDT...
At 1242 AM CDT, Doppler radar was tracking a strong thunderstorm near
Humboldt, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jackson, Humboldt, Milan, Lexington, McKenzie, Trenton, Huntingdon,
Camden, Natchez Trace State Park, Natchez Trace State Forest,
Fairview, Alamo, Bells, Parsons, Dyer, Three Way, Bruceton, Bradford,
Atwood, and Bargerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for west
Tennessee. A Tornado Watch also remains in effect until 400 AM CDT
for west Tennessee.
&&
LAT...LON 3572 8803 3560 8803 3558 8917 3606 8901
3629 8811 3577 8798
TIME...MOT...LOC 0542Z 251DEG 34KT 3586 8886
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AEHLocal storm report, May 26, 11:43 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1243 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM Tstm Wnd Dmg 5 NNE Big Sandy 36.30N 88.03W
05/26/2024 Benton TN Emergency Mngr
Trees down on Licks creek rd.
&&
DNMLocal storm report, May 26, 11:54 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1254 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Tstm Wnd Dmg 4 SSE Puryear 36.39N 88.30W
05/26/2024 Henry TN Emergency Mngr
Tree down blocking the roadway in the 5700
block of Old Paris Murray Rd.
&&
DNM